Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 311, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2007, 10:44 PM CDT for Gaines County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 10:44 PM CDT (03:44 UTC)
- Expired
- Jun 1, 2007, 11:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 8:24 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:21 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 2:21 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT FRI JUN 1 2007 .DISCUSSION... AN UPPER LEVEL RIDGE IS BEGINNING TO BUILD ACROSS WESTERN MEXICO AND IN COMBINATION WITH THE UPPER LEVEL LOW CIRCULATING OVER SOUTH DAKOTA WILL GRADUALLY TURN THE FLOW OVER MIDLAND TO NORTHWESTERLY THIS AFTERNOON. SEVERAL SHORTWAVES WILL TRANSLATE THROUGH THIS FLOW LATE THIS AFTERNOON AND THIS EVENING. AN 85-90KT UPPER LEVEL JET WILL NOSE INTO THE AREA THIS AFTERNOON AS WELL...PROVIDING THE UPPER LEVEL DYNAMICS FOR SEVERE STORMS TO DEVELOP. A LOOK AT NAM BUFFER SOUNDINGS FOR KMAF SHOWS PLENTY OF INSTABILITY /3500 J/KG SBCAPE/...MOISTURE /PWATS 180 PERCENT OF NORMAL/...AND LIFT /WITH THE SHORTWAVES/...FOR NOT ONLY SHOWERS AND THUNDERSTORMS TO DEVELOP BUT FOR SEVERE WEATHER TO OCCUR WITH THESE STORMS. MID LEVEL LAPSE RATES WILL BE BETWEEN 7.5 AND 8.5 DEGREE/KM THIS AFTERNOON ACCORDING TO BOTH THE NAM AND THE GFS. THIS IS ABOUT THE ONLY AGREEMENT IN THE MODELS. USING THE 12Z NAM...AS THE NAM HAS BEEN MORE ACCURATE...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND MOVE EAST WITH THE EASTWARD MOVEMENT OF THE DRYLINE. THE MAJORITY OF THESE STORMS WILL REMAIN NORTH AND EAST OF THE PECOS RIVER. THE NAM HAS THE DRYLINE MOVING AS FAR EAST AS THE TX/NM BORDER BEFORE RETREATING WESTWARD OVERNIGHT. WHILE THERE IS NOT A LOT OF SPEED SHEAR...THERE IS QUITE A BIT OF DIRECTIONAL SHEAR WITH SOUTHEASTERLY LOW LEVEL WINDS AND WESTERLY WINDS AT 6KM. THIS WILL RESULT IN 50-60KT 0-6KM BULK SHEAR. WITH DEWPOINTS IN THE MID 60S NORTH OF THE PECOS...LCL/S WILL BE FAIRLY LOW AND COMBINED WITH THE SHEAR WILL BRING THE POSSIBILITY OF A TORNADO OR TWO THIS AFTERNOON. THIS WILL BE ADDRESSED MORE IN THIS AFTERNOON/S HWO. TONIGHT/S LOW TEMPERATURES WILL DEPEND ON AMOUNT AND DURATION OF CLOUD COVER...STORMS STILL IN THE AREA...WIND SPEEDS...AND DEWPOINTS. BECAUSE OF STORMS EXPECTED IN THE NORTH WENT WITH MORE OF A MET/MAVMOS SOLUTION FOR LOWS. IT IS LIKELY THAT CLOUD COVER WILL REMAIN ACROSS THAT AREA...WITH DEWPOINTS STAYING HIGH...AND WIND SPEEDS AROUND THE STORMS AND AN APPROACHING BOUNDARY WILL KEEP TEMPERATURES UP. WEST OF THE PECOS...ON THE OTHER HAND...WENT WITH MORE OF AN FWC SOLUTION BECAUSE OF THE LACK OF CLOUD COVER AND THE LIKELIHOOD OF WINDS DROPPING OFF. THE AREA WILL REMAINED SANDWICHED BETWEEN A PERSISTENT CUTOFF LOW/ UPPER TROUGH OVER THE NORTHERN PLAINS/GREAT LAKES...AND AN UPPER LEVEL RIDGE OVER SOUTHWESTERN/CENTRAL MEXICO THROUGH THE WEEKEND. THIS WILL ALLOW FOR A SERIES OF SHORTWAVE TROUGHS TO TRAVERSE THE AREA DURING THIS TIME. UNFORTUNATELY...PRECIPITATION CHANCES WILL BE TIED TO THE PRESENCE...OR LACK...OF FRONTS/BOUNDARIES OVER THE AREA. THEREFORE...THE TIMING OF EACH ROUND OF PRECIPITATION WE SEE WILL BE DIFFICULT TO SAY THE LEAST. HAVE TENDED THE FORECAST TOWARD THE NAM/ECMWF WHICH APPEAR TO HAVE PERFORMED BETTER LATELY CONSIDERING THE MESOSCALE EFFECTS INVOLVED. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS GOING SATURDAY AS EXPECTING AN OUTFLOW BOUNDARY TO STILL EXIST OVER THE AREA. FLATTENED UPPER RIDGE WITH GENERAL NORTHWEST FLOW ALOFT OVER THE AREA SATURDAY WILL ALLOW FOR ADDITIONAL SHORTWAVE TROUGHS TO TRAVERSE THE CWA. SINCE WE WILL CONTINUE TO HAVE A VERY MOIST LOW LEVEL AIRMASS OVER THE CWA...IN ADDITION TO INCREASING UPPER LEVEL MOISTURE... THINK POPS COULD BE RAISED FURTHER WHEN THE LOCATION OF THE BOUNDARY BECOMES MORE EVIDENT. THE POTENTIAL FOR A NOCTURNAL MCS TO MOVE OVER THE CWA WILL EXIST BOTH SATURDAY AND SUNDAY NIGHT...BUT AGAIN THE LOCATION OF ANY LOW LEVEL BOUNDARY WILL BE TANTAMOUNT TO THE PLACEMENT OF POPS. SINCE WE WILL CONTINUE TO HAVE STIFF SOUTH/ SOUTHEASTERLY FLOW IN THE LOW LEVELS...HAVE KEPT THE BETTER POPS ALONG THE NORTHERN CWA SATURDAY AND FURTHER SOUTH SUNDAY. EXPECT TO SEE A FRONTAL BOUNDARY MOVE INTO THE CWA SUNDAY AFTERNOON/ EVENING DUE TO THE PERSISTENT NORTHERLY FLOW ALOFT AROUND THE AFOREMENTIONED CUTOFF LOW/EVENTUAL GREAT LAKES LONGWAVE TROUGH. THIS IS IN PART THE REASON FOR THE HIGHER POPS BOTH SUNDAY NIGHT AND MONDAY. SEVERE STORMS WILL DEFINITELY BE POSSIBLE WITH EACH ROUND OF THUNDERSTORMS SATURDAY THROUGH MONDAY AS INSTABILITY AND SHEAR WILL REMAIN HIGH ENOUGH FOR ORGANIZED STORMS. WILL MAKE A MENTION IN THE HWO FOR THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WITH EACH ROUND...BUT WILL NOT GET TOO FANCY CONSIDERING THE UNCERTAINTY WITH THE LOCATION OF ANY BOUNDARIES. BY TUESDAY...THINK A DRYLINE WILL SET UP AS ANOTHER TROUGH SETTLES OVER THE WESTERN CONUS AND FLOW ALOFT BECOMES MORE WESTERLY AND STRENGTHENS OVER THE CWA. THEREFORE...INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN CWA TUESDAY AFTERNOON BEFORE MAKING THE REMAINDER OF THE FORECAST DRY. THIS AS PERSISTENT WESTERLY FLOW WILL LIKELY MIX THE DRYLINE TO THE EASTERN FRINGE...OR EAST OF THE CWA. THE ABOVE ALSO ENTAILED A CONTINUATION OF MORE NEAR NORMAL TEMPERATURES THROUGH SATURDAY...BUT THEN COOLER THAN NORMAL TEMPERATURES SUNDAY AND MONDAY. AVE UNDERCUT MOST GUIDANCE ON SATURDAY SINCE MOS HAS BEEN TOO WARM OF LATE. REALLY UNDERCUT MOS ON MONDAY AND TUESDAY AS THE GFS WAS NOT AS BULLISH BRINGING A FRONT SOUTH INTO THE AREA AS THE NAM/ECMWF. WENT CLOSER TO MEXMOS ON DAYS 6 AND 7 AS ABOVE NORMAL TEMPERATURES APPEAR MORE LIKELY WITH THE EXPECTED FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 85 71 88 / 20 20 20 20 CARLSBAD NM 65 91 62 93 / 10 20 10 20 DRYDEN TX 67 92 71 95 / 10 10 10 10 FORT STOCKTON TX 68 93 70 95 / 10 10 10 10 GUADALUPE PASS TX 65 89 62 93 / 10 20 10 20 HOBBS NM 67 89 65 89 / 20 20 20 20 MARFA TX 52 89 52 93 / 10 10 10 10 MIDLAND INTL AIRPORT TX 67 87 68 87 / 20 10 20 20 ODESSA TX 67 88 69 88 / 20 10 10 20 WINK TX 67 96 71 99 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/67
Hazardous weather outlook, Jun 1, 2:22 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT FRI JUN 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 222 PM CDT FRI JUN 1 2007 /122 PM MDT FRI JUN 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS REGION OF WEST TEXAS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE STORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT...MAINLY OVER THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...IN ADDITION TO LOCALLY HEAVY RAINFALL. SEVERE STORMS WILL ALSO BE POSSIBLE SUNDAY AND SUNDAY NIGHT AS A FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE AREA. AT THIS TIME...IT APPEARS THESE STORMS WILL BE POSSIBLE OVER ALL BUT THE PRESIDIO VALLEY AND BIG BEND REGION. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WHILE LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 1, 6:25 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 625 PM CDT FRI JUN 1 2007 TXZ045-020030- GAINES- 625 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GAINES COUNTY. AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 3 MILES EAST OF SEAGRAVES...OR ABOUT 2 MILES WEST OF LOOP. THIS STORM IS MOVING TO THE EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PERSONS IN NORTHEASTERN GAINES COUNTY...INCLUDING THE COMMUNITIES OF SEAGRAVES...LOOP...AND ASHMORE SHOULD SEEK SAFE SHELTER INDOORS. MONITOR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Tornado Warning | MAF | Gaines | 48 min |
| Jun 1, 7:23 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 67 min |
| Jun 1, 7:58 PM CDT | Tornado Warning | MAF | Andrews, Martin | 62 min |
| Jun 1, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 27 min |
| Jun 1, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 54 min |
| Jun 1, 8:59 PM CDT | Tornado Warning | MAF | Martin | 31 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 35 min |
| Jun 1, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 53 min |
| Jun 1, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 39 min |
| Jun 2, 1:56 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.